MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAP
Catalog Number CDC-45703-P1A
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reports the needle bends after insertion into the patient "with little force/torque and only while in soft issue" and when the needle has been retracted out of the patient "any attempt to correct the needle structure results in snapping at the base near the syringe port hub".There was no patient harm, "only prolonged procedural time and multiple procedural attempts".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the actual device was not returned; however, the customer provided seven photos and one video for analysis.The images show the several needles with broken cannulas adjacent to the hub and a label with a potential lot# listed (13f23a0450).The video shows the customer replicating the damage observed by intentionally bending and breaking an introducer needle cannula.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed based on the potential lot number provided by the customer, and no relevant findings were identified.The customer report of needle cannula broke was confirmed by visual inspection of the customer supplied photos and video.The photos and video show introducer needles with broken cannulas adjacent to the hub , however, full complaint verification testing and root cause analysis could not be performed without the sample returned for analysis.A device history record review was performed based on the potential lot provided by the customer, and no relevant findings were identified to suggest a manufacturing related issue.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17643700
Report Number9680794-2023-00623
Device Sequence Number5680278
Product Code FOZ
UDI-Device Identifier10801902117189
UDI-Public10801902117189
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDC-45703-P1A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown